Hello, I have a dilema. I have arthritis of my right hip and lower back. I am supposed to have a hip replacement and have been putting it off for as long as possible. To do that I have been taking hydrocodone 7.5 about 4 or 5 a day. I have not taken any for 2 days now and am not having bad withdrawal symptoms but i am limited in what i can do because the pain is back. I hate being so limited in my activities and wonder which is worse taking the pain med and being active or being clean with limited activity. Without the pain meds, I can't walk very far, drive very far or even be up on my feet for long. I'm looking at the first of October to have the surgery which I understand will take a lot of the pain away. Any body been here or done this? Thanks.
If your in pain take your meds as perscribed. Its there for a reason and I hate the thought of someone like yourself in pain needlessly. If your not over doing it like me then I see no problem. A doctor gave those to you so you would not suffer. Your in pain not doing it for the thrill. If your old enough for a hip replacement " with all do respect" then what do you have to loose, your quallity of life. Please dont torture yourself. God bless you
As a fellow "sufferer", I realize that pain medication (when taken correctly and as prescribed by your doctor) can significantly improve the quality of life. If you are not abusing the medication and you do benefit from it, in my opinion I see no problem with you taking it. I am an addict and because of that I had to stop taking my pain medication because I abused it. So it is better for me to be somewhat limited in my activities and use alternative ways to fight the pain. You should also probably discuss this with your doctor, but I assume he's the one that prescribed it for you based on your need. You shouldn't have to suffer, and I wish you luck,
I am a chronic pain sufferer and I would suggest two things to you. As you have a treatment to your pain (the hip replacement), I would not put this off anymore and you said you were scheduled for it so great. Take your meds for now (as directed) and after the surgery, then get off them as soon as possible. If you stay on them after the surgery ( more than the Dr suggests) you will feel more pain than you actually have. Opiates will slow down the bodies natural way of dealing with pain, therefore you will feel like you are in more pain than you actually are while you are on pain meds for extended periods of time. So have the surgery, recover and get off the meds as soon as you feel better. All my best to you.
I should have said something... After I was diagnosed, I tried the antiinflamitories and the NSAIDS. Did great on the NSAIDs for about 6 weeks until too much stomach pain and diarrah made me switch. Then tried darvocet and finally got relief from the hydro. .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.